COLLECT PHOTO - Trudi after surgery in 1997. A soldier claims she was left in a coma for six months when she was 18-years-old after taking the contraceptive pill. Trudi Banning from Leamington Spa collapsed at an army base in Oxfordshire. She was rushed to hospital, and fighting to keep her alive, surgeons discovered that her intestine was infected with gangrene as they carried out an emergency operation. After suffering two blood clots, 80 per cent of her intestine had been starved of oxygen and simply died inside her. For six months Trudi was in a coma and her devastated father was told that she might never wake up. It was only later she said doctors put down her near-fatal illness to the contraceptive pill, Femodene, that she had been taking since she began her army training in 1991. Trudi claims that she was told to start taking the Pill by the Army while training at barracks in Guildford. The Army has previously denied it had a policy of issuing contraception to female recruits. Trudi took the Pill for the next four-and-a-half years. She had no apparent side-effects, except putting on weight. But now she wants to warn women that taking the Pill can cause life-changing side-effects, or even death.